Jump to content

I'm Finally Taking Medication For Pots


futurehope
 Share

Recommended Posts

I tend to be one of those people who will try ANYTHING rather than medication. I get side effects from almost everything. I can count on it.

So, with that in mind, you can understand why I haven't taken anything for my POTS since my diagnosis four years ago. If I did try any med, it was usually one or two pills (or two weeks at the most), and then I'd quit due to the side effects.

I have tried to do exercising including legs, sleep clinic, water and salt loading and keeping my food intake to healthy foods only.

But, my "natural method" fight is over. After the last two visits to my neuro, in June and now, he could SEE by my pulse pressure how poorly I was doing. I also told him I'm getting worse, and he now had my blood volume results in front of him.

So, I took my first florinef this AM. After reading some previous posts, I took it at 5 AM with food and then went back to bed at 6 AM. That is the routine I'm usually in with feeding my animals and all. I took 1/2 of a .1 mg pill and it's the generic form.

Well, I kind of felt like I was speeding and that my body did NOT want to sleep, but I know I didn't get enough sleep so I lay there and I did fall asleep for a bit.

Now that I'm up, I actually feel like a human, albeit a bit "wired". I don't feel like I have any orthostatic intolerance symptoms. I hope this keeps up.

I spent four years avoiding meds. I dislike side effects and the potential for harm (like losing more bone mass which I can't afford), but, hey..... it's obvious to me that I do need something.

I will definitely try to continue on this course of therapy. I told the doctor that I wanted to be more aggressive in my treatment. After four long years and worsening symptoms, I am well aware that this isn't going away and I need some outside intervention. Boy, can I be stubborn!!!!

Anyway, here's to meds from a "high as a kite" POTS patient!!

Link to comment
Share on other sites

Hi There-

I'm so glad that florinef seems to be working for you. You are very smart to start slowly. My son started the same way. he began with 1/4 of a .1mg tablet and waited a week, then 1/2 of a .1mg tablet and waited a week, etc...until he worked up to a therapeutic dosage of .2mg daily. Florinef has been a miracle for him. He also takes 6 Thermotabs and 15mg of Lexapro. This combo for his OI has him feeling almost normal. I pray that florinef will be your miracle. Keep us posted on your progress.

Julie

I tend to be one of those people who will try ANYTHING rather than medication. I get side effects from almost everything. I can count on it.

So, with that in mind, you can understand why I haven't taken anything for my POTS since my diagnosis four years ago. If I did try any med, it was usually one or two pills (or two weeks at the most), and then I'd quit due to the side effects.

I have tried to do exercising including legs, sleep clinic, water and salt loading and keeping my food intake to healthy foods only.

But, my "natural method" fight is over. After the last two visits to my neuro, in June and now, he could SEE by my pulse pressure how poorly I was doing. I also told him I'm getting worse, and he now had my blood volume results in front of him.

So, I took my first florinef this AM. After reading some previous posts, I took it at 5 AM with food and then went back to bed at 6 AM. That is the routine I'm usually in with feeding my animals and all. I took 1/2 of a .1 mg pill and it's the generic form.

Well, I kind of felt like I was speeding and that my body did NOT want to sleep, but I know I didn't get enough sleep so I lay there and I did fall asleep for a bit.

Now that I'm up, I actually feel like a human, albeit a bit "wired". I don't feel like I have any orthostatic intolerance symptoms. I hope this keeps up.

I spent four years avoiding meds. I dislike side effects and the potential for harm (like losing more bone mass which I can't afford), but, hey..... it's obvious to me that I do need something.

I will definitely try to continue on this course of therapy. I told the doctor that I wanted to be more aggressive in my treatment. After four long years and worsening symptoms, I am well aware that this isn't going away and I need some outside intervention. Boy, can I be stubborn!!!!

Anyway, here's to meds from a "high as a kite" POTS patient!!

Link to comment
Share on other sites

Hi,

I remember when I first started to take meds 4 years ago I cried for the first 6 months every time I was swallowing them. The only reason I accepted to even try it is because I was fainting all over the place every time I was standing. When I realized that I went from fainting 10x a day to 4 x a week I accepted to take the meds even if it was against my belief.

I still hate to take meds but I am totally non functional without them so I take them anyway and I don't cry anymore. I get hurt though when doctors tell me that I take a lot of medication. I tell them that this is what I need to function. Then they don't say anything.

Link to comment
Share on other sites

I'm glad the Florinef has helped you so quickly. It took me weeks to get any benefits from it, however, I got severe headaches from the get go, hopefully you won't get any of those! :)

Link to comment
Share on other sites

Jacquie802,

FYI, the first time I tried florinef, probably 3 years ago, I tried the entire .1 mg pill the first time and I got a bad headache and I never tried it again.... until now.

For one thing, I'm doing 1/2 pill - and for another thing, I KNOW that I have low blood volume, and it's possible that I was not as bad off blood volume wise three years ago.

In any event, no headache this time - yay!!!!

Ernie, I can certainly relate, but there comes a time where it is very obvious one needs outside intervention, and my time has arrived. I really pushed myself to the absolute breaking point before I gave in. But, anyway.....

Tune in for the next installment. The real test is to see how I am in a few weeks. I'm also realizing that I definitely will need outside help with my insomnia. That's next on my agenda. I have done a sleep study and done everything the sleep doc said and I cannot do it on my own anymore. I do not want to be on tranquilizers or sleep meds since they all quit working after awhile. I do not like the idea of anti-depressants either.

But I've reached a point where something needs to be done. I have no idea what. We'll see?

Link to comment
Share on other sites

A thermotab is basically a coated salt tablet. It has some potassium in it. I have a bottle somewhere laying around, but, I'm headed for nap now...

I learned about them ages ago on NDRF...they are just much easier to get down (for me) than a salt tablet. Because they are coated they go down easier. When I tried just the regular salt tablets, I just threw them right back up b/c they dissolved soooo quickly before I could even get them down.

I am sure if you google Thermotab you will find the info. Any pharmacy can order them in for you. They are OTC.

I am very sensitive to meds also, but there's just no way to do this for me without the help of meds...I hope the florinef will keep working for you.

Em

Link to comment
Share on other sites

I hate taking meds too but I feel like Florinef is to me, like insulin is to a diabetic. Sometimes you gotta do what you gotta do. I am just glad I have a doctor who doesn't push me to take things I don't want to. Sounds like you are lucky in that way too.

I tried different amounts of Florinef from 1/2 pills to 3 a day before I found 2 a day worked best for me.

I hope the 1/2 works for you but don't forget that (with your doctors knowledge) you can try different amounts until you find the one that works. I know some people who find even 1/4 pill more or less can make a difference.

Good luck

Link to comment
Share on other sites

Hey,

Don't be hard on yourself for needing meds to feel more "normal". Your not taking them because you want to, you need to. With that in mind I hope it's easier to know that you didn't GIVE up. You just realized your body needs a little extra help.

I hope this meds continues to help and the "high" passes after awhile.

Take care,

Amber

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...